These days, popping pills has turned into a lifestyle because of our afflictions. We as a whole know about the way that each prescription has its own symptoms. Also, your gums also are not saved. Here are a portion of these you should pay special mind to:
Prescriptions like antihistamines, certain antidepressants, some seizure medications, immune-suppressants, chemotherapy drugs, and medicines for high blood pressure and birth control products that contain progesterone may cause bleeding gums. Aspirin or anticoagulants (blood thinners) which are helpful in preventing stroke or heart disease may cause bleeding and blood clotting problems during gum or periodontal treatments.
Gum overgrowth known as gingival hyperplasia may be associated with medicines taken for seizure, heart disease or suppression of your immune system. Having dental plaque increases your risk. Men are more prone to develop this side effect. The gums are swollen and grow over the teeth creating a favourable environment for bacteria. It can make maintaining oral hygiene difficult.
Dry Mouth (Xerostomia)
A dry mouth (xerostomia) can cause inflamed and painful gums and increases your risk for gum disease. Some drugs like antihistamines, decongestants, antidepressants, certain chemotherapy drugs cause dry mouth by reducing saliva production.
Ulcers (Canker sores)
Ulcers (break in the lining of the mouth), popularly known as canker sores can occur on gums, tongue, lips, cheeks and floor of the mouth. Some medications like painkillers, beta-blockers, chemotherapy drugs, etc. have been known to be the causative factors.
If you do notice any of the above symptoms, consult a dentist. If all the other causes for the symptom (like poor oral hygiene, diet, smoking, misaligned teeth, infections etc.) have been ruled out, certain medications could be suspect. In this case, you’d need to consult the doctor who prescribed you the medication to either adjust the dosage or change the medicine.